They just don't know if it causes weight gain or not, but you can take a much lower dose. It has more to do with norepinephrin (sp) in it. I did good with 375mg of effexor and the abilify. But coulnd't lose any weight. The abilify is a mood stabilizer and is also for bipolar and an antipsychotic. I guess that it works for a mood stabilizer for me. I have been doing good since I have been on it. And that has been for over a year now. But it doesn't work for everybody. But it can be taken with most antidepressants and effexor and pristiq are both one of them. The psychologist said if when I get off the effexor completely I have a bad day, to take two pristiq. So that should take care of the transition. But I am hoping that I wont need it. I really think that abilify is the one that is helping me the most. I have lost five pounds, but have been eating sweets because fo the holidays, big mistake I know.
I took effexor for years then one psychiatrist said I wasn't taking enough and the increase did help. I just got sick of taking five 75mg capsules. Do you take the xr? That is the capsules. But I have insurance, it costs over 700.00 a month for that dose. I think that they were happy to pay for the switch. lol...
I get stressed on Saturday nights when I have to fill my pill box because I take so many medications, right now I am on ten different things a day. But I have fibromyalgia so I take pain meds and adderall. Also blood pressure and cholesterol medications. That isn't counting my supplements and stuff. So there is a lot to pay attention to when I am filling the boxes.
Well, I am rattling on now. So I will say that I hope that your meds work for you. Are you on any mood stabilizers? I know there are a number of different ones. A lot that I don't know the name of. I was taking risperdol and did gain weight off of that. But if it wasn't for that, it would have worked well. I liked it because it was as needed. I only had to take it when I was feeling bad.
Keep posting, let me know how you are doing. Take care,
Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies